I am a 53 year old healthy, active post menopausal woman. My last pap smear was June 2005 and was normal. My last perid was around 4 years ago. I am on no medication. Yesterday and today I have had creamy white vaginal discharge, like what I use to have before ovulation! No itching or any other symptons. What is going on? Any need for concern?
A. It is very unlikely that you need to be concerned. Vaginal discharges in menopause are very common. By far, the most common one is due to lower estrogen levels and is called atrophic vaginitis. It occurs because the pH of the vagina changes from acid to base ie, the pH increases. This changes the natural balance in the vagina and causes certain bacteria that live in the vagina to increase faster than others and leads to mild inflammation. You can go to the drugstore and buy an over the counter vaginal moisturizer called Replens. Use it daily for one week and twice a week after that.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.